It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Riot
Could you tell me exactly how long you have been taking xanax and the exact amounts?
The ringing in the ears is very very typical of benzo use/withdrawal - so it will go eventually.
If you have not been taking xanax for too long - has it been less that 3 - 6 months? You may well be able to just stop - if you have been on a low dose? Have you asked your doctor? Its possible that you might not need to taper?
I found out that I HAD to taper when I quit cold turkey after 2 years use and went into full florid withdrawal - shakes, flu like symptoms, muscle /bone aches, headaches, heart palpitations, incredible anxiety and much much more - I lasted like this for only 2 days then got to my doc and re-instated and then had to go by way of taper. If you have only been taking xanax for a few weeks then:
You could try just not taking them at all for a day - if your symptoms are not too bad - then try a second day etc. Perhaps you will be lucky and be able to just quit? But if you have been on them for any length of time and at a high dose you really will have to taper. There is a very serious risk of seizures from c/t off benzos of any description. Ashton states that there is almost universal agreement about not coming off benzos by way of c/t. If you have been on .5 mg of xanax then that is equivalent to 10 mg valium. Would your doctor be willing to give you valium? You could then taper down as per Ashton - would be quite a short - but very very safe - taper? Could be over in a number of weeks.
Let me know how you are getting along and what you decide to do?
Y





All times are GMT -7. The time now is 11:35 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!